Indiana, 2025Winter Storm and Winter Weather in Indiana, November 9 to 10, 2025
November 9 to 10, 2025 · NWS IWX · 8 events in 8 counties and zones
Heavy lake effect snow showers developed during the morning hours of November 9th and continued into the early morning hours of November 10th. Storm total lake effect snow accumulations ranged from 8 to 14 inches, with 4 to 8 inches well inland of Lake Michigan.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy lake effect snow showers developed during the morning hours of November 9th and continued into the early morning hours of November 10th. Storm total lake effect snow accumulations ranged from 8 to 14 inches, with 4 to 8 inches well inland of Lake Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 9, 5:11 AM CST, 4 hours 49 minutes earlier. Its key messages:
- Multiple rounds of lake effect snow are expected through Monday night.
- The heaviest snow is expected from 6pm - 1am (EST) tonight where snowfall rates could exceed 2-3" per hour near Lake Michigan.
- After a lull in lake effect snow Monday morning, additional accumulations are expected Monday afternoon and evening.
- It will also be breezy with gusts up to 25-30 mph, mainly this evening. Travel will be difficult in areas near Lake Michigan.
- Snow showers are also expected away from the lake late tonight into early Monday and another 1-2" is possible for much of the area.
Area forecast discussion, Nov 9, 5:11 AM CST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
611 AM EST Sun Nov 9 2025
.KEY MESSAGES...
- Multiple rounds of lake effect snow are expected through
Monday night.
- The heaviest snow is expected from 6pm - 1am (EST) tonight
where snowfall rates could exceed 2-3" per hour near Lake
Michigan.
- After a lull in lake effect snow Monday morning, additional
accumulations are expected Monday afternoon and evening.
- It will also be breezy with gusts up to 25-30 mph, mainly this
evening. Travel will be difficult in areas near Lake Michigan.
- Snow showers are also expected away from the lake late tonight
into early Monday and another 1-2" is possible for much of the
area.
&&
.DISCUSSION...
Issued at 430 AM EST Sun Nov 9 2025
Complicated forecast for the next 48 hours with multiple rounds of
snow expected and some sizable breaks in between.
Round 1 Today...
Light snow has already been occurring in counties north of US-24
overnight associated with a robust midlevel shortwave aided by some
decent upper jet dynamics. Isentropic ascent and fgen have lit up a
swath of moderate precip as the surface low continues to strengthen.
The one major change with this system was colder temps allowing more
precip to fall as snow. Snow began early overnight and many areas
are reporting an inch or two on grassy/elevated surfaces. Impacts to
the roads should continue to be minimal given warm ground/pavement
and air temps only 32-34F but some slushy accums possible on the
roads in our northern zones through morning.
The main impact of colder temps will be felt later today with the
first lake effect band. Regional radar mosaic already shows a
formidable band taking shape across northern Lake MI. This band will
only strengthen with time as northerly flow locks in and maximizes
fetch across Lakes Michigan and Superior. Forecast soundings show
inversion heights in SE Lake MI climbing to 10kft by midday as 700mb
temps drop to almost -20C. Earlier indications were that this band
would struggle to organize and would battle some melting during the
daytime hours. Neither appear to be as much of a concern. The only
limiting factor for this band will be that it is constantly moving
from west to east across our area during the early afternoon which
will limit snowfall totals in any one spot. However, impressive
thermodynamics could still yield snowfall rates of 1-2"/hour
yielding a quick 2-5" in only a few hours. Given this concern along
with some snow already accumulating and subsequently colder temps
today, have decided to push up the start time of the warning to
begin at 16Z. There will be a minor gap between this initial band
and the primary band/mesolow anticipated this evening but only from
roughly 21-00Z.
Round 2 This Evening...
A piece of the Arctic upper low will come slamming down the lake
this evening and bring with it our best chance for significant snow
accumulations. Equilibrium heights (already impressive by this
afternoon) soar all the way to 20 kft with estimates of over 1000
J/kg of lake-induced CAPE thanks in part to 500mb temps dropping to
an incredible -40C. Thermodynamics of this magnitude are rarely
seen. Furthermore, models continue to hint at a mesolow developing
that, if true, could generate snowfall rates well in excess of
3"/hour wherever it comes onshore. Of course, the difficulty
continues to be where does this happen and how long does the
attached single band stay in one place. Here again the saving grace
for our area is that it will be moving around. Current best guess is
that the mesolow/dominant band clips Berrien, La Porte, and maybe
western St. Joseph (IN) before moving southwest and setting up a
more enduring dominant band somewhere near/in Chicago. This makes
for a difficult forecast in our area because the snow with this
particular round won't last a long time but has the potential to
come down extremely fast and heavy. This period from roughly 23-06Z
will be the period that will make or break this event for us.
Round 3 Monday afternoon/evening...
After "round 2" there will be a sizable break in true lake effect
activity for our area. Dominant band will set up over or just south
of Chicago in NNE flow, leaving our NW area dry and likely even
sunny for a time Monday morning (roughly 12-18Z). There will still
be snow showers across the entire area associated with the vort lobe
itself (and perhaps some influence from Lake Huron) roughly 09-15Z
and it is important to note that while the focus is near Lake MI our
entire area will see some snow tonight into Mon.
Flow backs around to the NW by Monday afternoon and this will send
dominant band back into our area for another visit. Lake-induced
instability not quite as impressive for this round but inversion
heights are still over 12 kft. Biggest limiting factor will be the
disruption associated with backing winds that will tear apart what
would otherwise be an impressive dominant band. Still, another
round with a few hours of 1-2"/hour rates is possible yielding
another quick 2-4". This activity will not only linger well after
00Z Mon evening but will extend much further inland potentially
bringing a quick inch or two to the Fort Wayne vicinity.
Putting it all together expect storm total amounts of 5-11" in the
warning area with higher amounts likely if a well-developed mesolow
crashes into out area this evening. Expect a general 2-5" in areas
under the advisory with 1-3" elsewhere. It will also be breezy with
gusts up to 30 mph this afternoon and evening and up to 25 mph on
Monday.
The sizable gap in LES expected Monday morning made the headline
decision difficult. It's difficult to carry a winter storm warning
for almost eight hours with little/no additional snow falling.
However, with the potential for high-end amounts this evening and
the expected wind, impacts could easily linger through Mon morning
and continue right through to snow starting again Mon afternoon.
Impacts will also likely be significantly heightened given this is
the first snow of the season. Therefore decided to just run one long
warning through the entire event and heavily message the expected
gap in falling snow Mon AM. If the mesolow/dominant band largely
misses our area this evening then we can downgrade accordingly.
Still expect a warm front to lift through the area on Tue with some
very light rain or snow possible. Most areas will probably remain
dry though given limited forcing and mid/upper support. Rest of the
forecast is dry with warming temps. The next chance of precip (rain)
will not be until early next week.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 611 AM EST Sun Nov 9 2025
Light snow associated with passing shortwave/surface low will
pull eastward over the next 2-3 hours with a period of dry
conditions and improving ceilings immediately thereafter. A band
of LES will then impact KSBN during the afternoon. Impacts will
likely only last 2-3 hours but snowfall rates could be briefly
heavy during that time. Better chance for heavy snow then
arrives during the evening hours as another shortwave and much
colder air filter down the lake. Still some uncertainty in where
exactly this band sets up but could bring some very heavy snow
to KSBN for at least a short time in the 01-05Z window. Even
KFWA is likely to see some snow showers tonight as this wave
passes. Conditions improve to VFR by early Mon morning but
additional lake effect snow will impact KSBN Monday afternoon
and evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory from 4 PM this afternoon to 11 PM EST
Monday for INZ005-116-216.
Winter Storm Warning from 11 AM EST /10 AM CST/ this morning
to 7 PM EST /6 PM CST/ Monday for INZ012-014-103-104-203-
204.
Winter Weather Advisory from 11 AM this morning to 7 PM EST
Monday for INZ013-015.
OH...None.
MI...Winter Weather Advisory from 4 PM this afternoon to 11 PM EST
Monday for MIZ078.
Winter Storm Warning from 11 AM this morning to 7 PM EST
Monday for MIZ177-277.
MARINE...Small Craft Advisory until 7 AM EST Tuesday for LMZ043-046.
&&
DISCUSSION...AGD
AVIATION...AGDHazardous weather outlook, Nov 9, 3:58 AM CST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
458 AM EST Sun Nov 9 2025
INZ005-116-216-MIZ078-101000-
Elkhart-Northern Kosciusko-Southern Kosciusko-Cass MI-
458 AM EST Sun Nov 9 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM EST MONDAY...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time but snowfall reports
are always appreciated.
INZ012-014-103-104-203-204-MIZ177-277-101000-
Starke-Marshall-Northern La Porte-Eastern St. Joseph IN-
Southern La Porte-Western St. Joseph IN-Northern Berrien-
Southern Berrien-
458 AM EST Sun Nov 9 2025 /358 AM CST Sun Nov 9 2025/
...WINTER STORM WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ MONDAY...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time but snowfall reports
are always appreciated.
INZ006>009-017-018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-101000-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
458 AM EST Sun Nov 9 2025
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Light snow is expected tonight into early Monday with accumulations
of an inch or two possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ013-015-101000-
Pulaski-Fulton IN-
458 AM EST Sun Nov 9 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST MONDAY...
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time but snowfall reports
are always appreciated.
LMZ043-046-101000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
458 AM EST Sun Nov 9 2025
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Winter Storm, Southern la Porte County
- When
- November 9, 10:00 AM CST to November 10, 10:00 AM CST
- Where
- Southern la Porte County forecast zone
- Reported by
- Public
- Coordinates
- 41.549, -86.742 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from late morning on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 8 to 14 inches. A public report of 11 inches of snow was received at Union Mills. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Storm, Northern la Porte County
- When
- November 9, 10:00 AM CST to November 10, 10:00 AM CST
- Where
- Northern la Porte County forecast zone
- Reported by
- Public
- Coordinates
- 41.549, -86.742 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from late morning on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 8 to 14 inches. A public report of 13 inches of snow was received at Hesston. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Storm, Starke
- When
- November 9, 11:00 AM EST to November 10, 10:00 AM EST
- Where
- Starke forecast zone
- Reported by
- Public
- Coordinates
- 41.281, -86.648 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from late morning on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. An estimated 5 to 10 inches of snow fell with the greatest amount across the northern part of the county. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Storm, Marshall
- When
- November 9, 1:00 PM EST to November 10, 10:00 AM EST
- Where
- Marshall forecast zone
- Reported by
- Public
- Coordinates
- 41.325, -86.262 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from the afternoon on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 6 to 12 inches. A public report of 12 inches of snow was received near La Paz. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Storm, Western St. Joseph County
- When
- November 9, 2:00 PM EST to November 10, 10:00 AM EST
- Where
- Western St. Joseph County forecast zone
- Reported by
- Public
- Coordinates
- 41.617, -86.290 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from the afternoon on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 8 to 14 inches. A public report of 14 inches of snow was received 1 mile northeast of Walkerton. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Storm, Eastern St. Joseph County
- When
- November 9, 3:00 PM EST to November 10, 10:00 AM EST
- Where
- Eastern St. Joseph County forecast zone
- Reported by
- Public
- Coordinates
- 41.617, -86.290 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from the afternoon on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 8 to 14 inches. A public report of 11.5 inches of snow was received 1 mile north of Lakeville. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Weather, Northern Kosciusko County
- When
- November 9, 4:00 PM EST to November 10, 10:00 AM EST
- Where
- Northern Kosciusko County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.244, -85.861 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from the afternoon on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as an inch per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 4 to 8 inches. The National Weather Service Northern Indiana reported 7.6 inches of snow for the event which included some preceding system snow. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
Winter Storm, Elkhart
- When
- November 9, 5:00 PM EST to November 10, 10:00 AM EST
- Where
- Elkhart forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
Moderate to heavy lake effect snow fell from the afternoon on November 9th into the early morning hours of November 10th. Snowfall rates were briefly as high as 1 to 2 inches per hour with the heavier lake effect snow showers. Total snow accumulations ranged from 5 to 9 inches, with the highest amount in the west and northwest portions of the county. A CoCoRaHS report of 7.5 inches of snow was received 4.8 miles southwest of Elkhart. The combination of snow and gusty north winds to 30 mph at times also created some blowing and drifting snow and hazardous travel conditions. Numerous slide-offs and accidents were reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, November 9, 2025$19,000 · 2 in hail · 24 events
- Tornado and Damaging Winds in Virginia, November 9, 2025$42,000 · EF0 · 5 events
- Winter Storm and Winter Weather in Illinois, November 9 to 10, 20257 events
- Heavy Snow and High Wind in Alaska, November 9, 202569 kt wind · 5 events
- Winter Storm and Winter Weather in Indiana, November 9 to 10, 20254 events
- Astronomical Low Tide in Louisiana, November 9, 20253 events
- Winter Storm in Michigan, November 9 to 10, 20253 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 9, 20253 events
- Hail and Damaging Wind in Florida, November 9, 202550 kt wind · 2 events
- Damaging Winds in Georgia, November 9, 2025$4,000 · 50 kt wind · 2 events
- Winter Weather in Ohio, November 9 to 11, 20252 events
- Lake-Effect Snow and Winter Weather in Pennsylvania, November 9 to 11, 20252 events